Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

June 7, 2012Hardee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 7, 2012, 8:21 AM EDT for Hardee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 8:21 AM EDT (12:21 UTC)
Expired
Jun 7, 2012, 8:45 AM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL

County Hardee County, FL

The radar

The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 0.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1698 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS82 KTBW 071221
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 AM EDT THU JUN 7 2012

FLZ056-061-071245-
DE SOTO-HARDEE-
821 AM EDT THU JUN 7 2012

...FUNNEL CLOUDS ARE POSSIBLE IN NORTHWESTERN DESOTO AND SOUTHERN
HARDEE COUNTIES...

AT 821 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...8 MILES
NORTHWEST OF ARCADIA...MOVING NORTHEAST AT 25 MPH.

FUNNEL CLOUDS MAY BE NEAR...
  PINE LEVEL.
  LIMESTONE.
  GARNDER.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2750 8187 2737 8172 2720 8194 2731 8204
TIME...MOT...LOC 1221Z 226DEG 23KT 2734 8192

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 4:01 AM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 7, 4:01 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
401 AM EDT THU JUN 7 2012

.SHORT TERM (TODAY-SATURDAY)...
THE MID/UPPER LEVEL TROUGH THAT HAS BEEN OVER THE EASTERN U.S.
THIS WEEK WILL SHIFT OUT INTO ATLANTIC OCEAN DURING FRIDAY...BUT
AN UPPER LEVEL LOW UNDERCUTTING THE RIDGE IN THE CENTRAL U.S. WILL
ALSO MOVE EAST INTO THE LOWER MISSISSIPPI VALLEY. THIS WILL KEEP
THE DEEP MOIST SOUTHWEST TO WEST FLOW ACROSS THE REGION THROUGH AT
LEAST SATURDAY. AT THE SURFACE THE FRONTAL BOUNDARY ACROSS NORTH
FLORIDA WILL DRIFT SOUTH INTO THE REGION FRIDAY...BUT DURING
SATURDAY THE GFS...NAM AND CANADIAN BEGIN TO LIFT THE BOUNDARY
BACK TO THE NORTH WHILE THE CONSISTENT ECMWF PUSHES IT FURTHER
SOUTH AND WEST INTO THE EASTERN GULF AND SOUTH FLORIDA. HAVE
PRETTY MUCH DECIDED TO TAKE A BLEND OF THESE MODELS AND KEPT THE
BOUNDARY ACROSS THE REGION THROUGH SATURDAY.

FOR TODAY WE SHOULD SEE MORE CONVECTION DEVELOP OVER THE EASTERN
GULF AND SPREAD ACROSS THE REGION AS SHORTWAVE MOVING NORTHEAST
ACROSS CENTRAL GULF APPROACHES. HAVE THEREFORE INCREASED POPS TO
80 PERCENT ACROSS MOST OF THE AREA...EXCEPT THE FAR NORTH AND FAR
SOUTH. STILL LOOKS LIKE SOME AREAS WILL RECEIVE HEAVY RAINFALL...
ESPECIALLY FROM THE TAMPA BAY AREA NORTHWARD.

EARLY TONIGHT THE PRECIPITATION SHOULD WIND DOWN ONCE AGAIN...BUT
LATE TONIGHT WE SHOULD SEE MORE CONVECTION DEVELOP OVER THE GULF
AND BEGIN TO MOVE ONSHORE AND HAVE CONTINUED WITH THE CHANCE POPS.

DURING FRIDAY DEEP MOISTURE WILL CONTINUE ACROSS THE REGION AND
WITH THE BOUNDARY ACROSS THE AREA WE SHOULD SEE PLENTY OF SHOWERS
AND A FEW THUNDERSTORMS ONCE AGAIN WITH BEST CHANCES ACROSS THE
CENTRAL AND SOUTHERN ZONES.

FOR FRIDAY NIGHT INTO SATURDAY THE GUIDANCE DIFFERS IN WHERE THE
BOUNDARY WILL BE LOCATED AS MENTIONED EARLIER AND THIS EFFECTS
WHERE THE DEEPEST MOISTURE AND BEST INSTABILITY END UP. FOR NOW
HAVE LEFT THE CHANCE POPS ACROSS THE ENTIRE AREA...BUT WOULD NOT
BE SURPRISED IF LATER SHIFTS HAVE TO RAISE POPS AGAIN.

LOW TEMPERATURES WILL BE NEAR TO A COUPLE OF DEGREES ABOVE NORMAL
AND MOSTLY IN THE 70S. DAYTIME HIGHS WILL REMAIN HIGHLY DEPENDENT
ON THE AMOUNT OF CLOUDS AND PRECIPITATION AND ARE EXPECTED TO BE
MOSTLY IN THE MID 80S TO NEAR 90...BUT IF WE GET ORGANIZED AREAS
OF PRECIPITATION TO DEVELOP WE COULD END UP WITH HIGHS ONLY IN THE
70S ON TODAY AND FRIDAY.

.LONG TERM (SATURDAY NIGHT-WEDNESDAY)...
WEAK SURFACE RIDGING WILL REMAIN IN PLACE ACROSS THE AREA FROM THE
NORTHEAST WITH DEEP MOISTURE HOLDING ACROSS THE AREA THROUGH
WEDNESDAY. ALOFT...AN UPPER SHORTWAVE WILL GRADUALLY SHIFT EAST
ACROSS THE NORTHERN GULF THROUGH THE PERIOD WITH VORT MAXES MOVING
OVER THE AREA. THE UPPER ENERGY COMBINED WITH THE MOIST
ENVIRONMENT WILL ALLOW FOR MAINLY DIURNAL SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF THE PERIOD. MINIMUM TEMPERATURES
WILL BE IN THE UPPER 60S TO MID 70S. HIGHS WILL BE IN THE UPPER
80S TO LOWER 90S EACH DAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL...WITH PERIODS OF MVFR POSSIBLE
THROUGH THE DAY IN SHOWERS AND THUNDERSTORMS. SOUTH TO SOUTHWEST
FLOW WILL INCREASE TODAY AND CONTINUE THROUGH SUNSET.

&&

.MARINE...
SOUTH TO SOUTHWEST FLOW WILL CONTINUE INTO FRIDAY BEFORE THE
BOUNDARY MOVES INTO THE AREA DURING FRIDAY NIGHT SHIFTING WINDS
TO EAST TO SOUTHEAST. WINDS WILL THEN SHIFT BACK TO SOUTHERLY
EARLY NEXT WEEK AS THE BOUNDARY LIFTS BACK TO THE NORTH. WIND
SPEEDS HAVE DIMINISHED EARLY THIS MORNING...BUT SHOULD ONCE AGAIN
APPROACH EXERCISE CAUTION CRITERIA TODAY INTO TONIGHT THEN ARE
EXPECTED TO REMAIN 15 KNOTS OR LESS EARLY NEXT WEEK...EXCEPT IN
THE VICINITY OF THUNDERSTORMS WHERE STRONG AND GUSTY WINDS COULD
OCCUR.

&&

.FIRE WEATHER...
NO HIGHLIGHTS FOR THE NEXT FEW DAYS AS RELATIVE HUMIDITY VALUES
WILL REMAIN ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  86  75  87  75 /  80  50  70  30
FMY  86  75  87  74 /  70  40  60  40
GIF  86  73  88  73 /  80  50  70  30
SRQ  85  75  86  74 /  80  50  70  30
BKV  86  71  88  70 /  80  50  70  30
SPG  86  78  86  77 /  80  50  70  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR CHARLOTTE-
     HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...24/COLSON
Hazardous weather outlook, Jun 7, 5:41 AM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
541 AM EDT THU JUN 7 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-071600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
541 AM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT WITH
A STALLED FRONTAL BOUNDARY ACROSS NORTH FLORIDA AND UPPER ENERGY
STREAMING OVER THE AREA. STRONG GUSTY WINDS...DEADLY LIGHTNING AND
BRIEF HEAVY RAINS CAUSING LOCALIZED FLOODING WILL BE POSSIBLE WITH
THE STRONGER STORMS.

...RIP CURRENT IMPACT...
SOUTHWESTERLY WINDS WILL INCREASE THROUGH THE AFTERNOON AND ALLOW
FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. TO AVOID
GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR
PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE
YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA EACH DAY AS A TROUGH TO THE NORTH AND ENERGY ALOFT SLOWLY
MOVE THROUGH THE AREA THROUGH SATURDAY AND BRING ABUNDANT MOISTURE
AND INSTABILITY. A SECONDARY UPPER TROUGH WILL KEEP AN UNSTABLE
ENVIRONMENT IN PLACE THROUGH WEDNESDAY AS HIGH PRESSURE RIDGES
ACROSS THE AREA AT THE SURFACE. STRONG GUSTY WINDS...DEADLY
LIGHTNING AND BRIEF HEAVY RAINS WILL BE POSSIBLE WITH THE STRONGER
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Special weather statement, Jun 7, 6:14 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
614 AM EDT THU JUN 7 2012

FLZ055-060-071100-
MANATEE-SARASOTA-
614 AM EDT THU JUN 7 2012

...STRONG THUNDERSTORMS WILL AFFECT SARASOTA AND WESTERN MANATEE
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF STRONG
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CORTEZ TO SOUTH
VENICE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
BRADENTON TO ENGLEWOOD...MOVING EAST AT 20 MPH...WILL AFFECT
CORTEZ...BRADENTON BEACH...SAINT ARMANDS KEY AND SIESTA KEY...UNTIL
700 AM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 224.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.

&&

LAT...LON 2751 8267 2758 8231 2708 8208 2700 8242
      2706 8246 2723 8253 2727 8258 2730 8258
      2735 8263 2739 8265 2744 8270 2749 8272
TIME...MOT...LOC 1014Z 256DEG 17KT 2742 8262 2702 8237
Special weather statement, Jun 7, 7:19 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
719 AM EDT THU JUN 7 2012

FLZ051-052-055-071200-
POLK-HILLSBOROUGH-MANATEE-
719 AM EDT THU JUN 7 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MANATEE...
SOUTHEASTERN HILLSBOROUGH AND WEST CENTRAL POLK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR WIMAUMA...OR 14 MILES SOUTH OF FISH HAWK...MOVING
NORTHEAST AT 25 MPH...WILL AFFECT SUN CITY CENTER...WIMAUMA...FORT
LONESOME...RUSKIN...LAKELAND...AND ALAFIA RIVER STATE PARK...UNTIL
800 AM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.

&&

LAT...LON 2803 8197 2783 8180 2757 8225 2771 8238
TIME...MOT...LOC 1119Z 232DEG 21KT 2770 8223
Special weather statement, Jun 7, 7:44 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
744 AM EDT THU JUN 7 2012

FLZ055-056-060-061-071230-
DE SOTO-HARDEE-MANATEE-SARASOTA-
744 AM EDT THU JUN 7 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL SARASOTA...NORTHWESTERN
DESOTO...SOUTHEASTERN MANATEE AND SOUTHWESTERN HARDEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR HIDDEN RIVER...OR 12 MILES NORTH OF NORTH PORT...MOVING
NORTHEAST AT 20 MPH...WILL AFFECT MYAKKA RIVER STATE PARK...MYAKKA
CITY...ONA...HIDDEN RIVER...AND LIMESTONE...UNTIL 830 AM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2755 8195 2734 8179 2712 8223 2727 8235
TIME...MOT...LOC 1144Z 236DEG 19KT 2724 8220
Special weather statement, Jun 7, 8:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 AM EDT THU JUN 7 2012

FLZ056-061-071245-
DE SOTO-HARDEE-
821 AM EDT THU JUN 7 2012

...FUNNEL CLOUDS ARE POSSIBLE IN NORTHWESTERN DESOTO AND SOUTHERN
HARDEE COUNTIES...

AT 821 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...8 MILES
NORTHWEST OF ARCADIA...MOVING NORTHEAST AT 25 MPH.

FUNNEL CLOUDS MAY BE NEAR...
  PINE LEVEL.
  LIMESTONE.
  GARNDER.

FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2750 8187 2737 8172 2720 8194 2731 8204
TIME...MOT...LOC 1221Z 226DEG 23KT 2734 8192

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:21 PM EDTSpecial Weather StatementTBWHillsborough24 min
Jun 7, 5:51 AM EDTBeach Hazards StatementTBWPinellas15 hr
Jun 7, 6:14 AM EDTSpecial Weather StatementTBWManatee, Sarasota46 min
Jun 7, 7:19 AM EDTSpecial Weather StatementTBWHillsborough41 min
Jun 7, 7:21 AM EDTAreal Flood AdvisoryTBWSarasota54 min
Jun 7, 7:44 AM EDTSpecial Weather StatementTBWHardee46 min
Jun 7, 8:00 AM EDTSpecial Marine WarningTBW45 min
Jun 7, 8:24 AM EDTSpecial Weather StatementTBWManatee51 min
Jun 7, 8:39 AM EDTSpecial Weather StatementTBWPolk21 min
Jun 7, 9:02 AM EDTAreal Flood AdvisoryTBWManatee58 min
Jun 7, 10:57 AM EDTSpecial Marine WarningTBW33 min
Jun 7, 2:56 PM EDTSpecial Marine WarningTBW34 min
Jun 7, 3:10 PM EDTSpecial Weather StatementTBWHernando20 min
Jun 7, 3:18 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco27 min
Jun 7, 5:08 PM EDTFlood WatchTBWPinellas, Sumter36 hr

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.